Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 142, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 10, 2002, 7:06 PM CDT for Fayette County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2002, 7:06 PM CDT (00:06 UTC)
- Expired
- Jul 10, 2002, 7:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Fayette County, TN
The radar
The Memphis radar (KNQA), 47 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
796 WUUS54 KMEG 110006 SVRMEM TNC047-110030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 704 PM CDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN SOUTHWEST TENNESSEE * UNTIL 730 PM CDT. * AT 703 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROSSVILLE...MOVING SOUTHEAST AT 15 MPH. A SECOND THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF MOSCOW... ALSO MOVING SOUTHEAST. * CITIES IN THE PATH OF THIS STORM THROUGH 730 PM CDT INCLUDE... ROSSVILLE...WILLISTON... MOSCOW... LA GRANGE... STRONG GUSTY WINDS ARE THE PRIMARY THREAT. SOME SMALL HAIL IS ALSO POSSIBLE. DOWNED TREES WERE REPORTED EARLIER THIS EVENING WITH THIS LINE OF STORMS IN SOUTHEAST SHELBY COUNTY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3520 8955 3503 8965 3500 8921 3517 8920
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:58 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 10, 2:58 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 258 PM CDT WED JUL 10 2002 TSTMS HAVE FIRED ALONG A NW/SE ORIENTED BNDRY THIS AFTN ACROSS SRN MO INTO SRN KY WHILE SCTD TSTMS HAVE DEVELOPED ACROSS MS. EXPECT THE TSTMS TO THE NORTH TO PROPAGATE SEWD THIS EVENING AFFECTING THE NORTHERN HALF OF THE FA PRIMARILY. OTHERWISE WARM AND HUMID CONDS TONITE. THE SFC BNDRY TO THE NORTH WILL SAG SOUTHWARD DURING THE NEXT 12 TO 18 HRS BEFORE BECOMING STATIONARY. AN UPR LVL SW TROF WILL DROP SEWD THRU THE MID MS VALLEY AND BECOME ELONGATED ACROSS THE REGION THRU THE WEEKEND. WILL ADD A MENTION OF SCTD TSTMS TO SUNDAY WITH MON THRU WED BEING ISOLATED AT BEST...WILL KEEP DRY FOR NOW. TEMPS WILL BE A LITTLE COOLER WITH AN INCREASE IN CLD CVR THE NEXT FEW DAYS AND THEN WARMING FOR NEXT WEEK. WILL FOLLOW FWC/MAV TEMPS...ETA APPEARS TOO WARM FOR MAX TEMPS. PRELIMINARY NUMBERS... MEM 077/091 074/088 072 343 MKL 073/089 071/087 069 543 JBR 076/090 071/087 069 543 TUP 075/092 074/088 071 343 .MEG...NONE.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.